MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID 1 LEVEL ACP SIZE 14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US REFLEX-HYBRID 1 LEVEL ACP SIZE 14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48651114
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a reflex hybrid 2 plate locking mechanism the locking ring came out of the plate.Surgery was successfully completed with a 3 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection confirmed that one of the locking rings disengaged from the plate as reported.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It was reported that the implantation angle was not difficult, no complex maneuver nor excessive force was used, the screw was self drilling and no tools were used to prepare screw hole, all in one guide was not used, the customer did not report bending the plate, bone quality is unknown.The root cause of the reported event is most likely not using all in one guide during screw insertion.Per the stg to ensure proper locking of the bone screws, freehand insertion of the bone screws is not recommend.The all-in-one guide is strongly recommended when self-drilling screws are used.Potential contributing factors based on the risk file: - incorrect screw and/or screw hole trajectory - insufficient visibility - screw over angulated - screw does not immediately cut into bone and causes force to act on locking ring.
 
Event or Problem Description
It was reported that the locking ring of a reflex hybrid 2 plate disengaged from the plate intra-operatively.The procedure was completed successfully with a 3 minute surgical delay.No adverse consequences or medical intervention were reported.

Brand Name
REFLEX-HYBRID 1 LEVEL ACP SIZE 14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key12037233
Report Number0009617544-2021-00110
Device Sequence Number1492615
Product Code KWQ
UDI-Device Identifier04546540534729
UDI-Public04546540534729
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48651114
Device Catalogue Number48651114
Device Lot Number208498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1